Weight gain is a rare side effect of Abilify. It is a weight neutral drug. Weight neutral means it can go either way; weight gain or weight loss. Mostly, this drug will cause weight loss verses weight gain in most people and has in a lot of studies.
However, there are others, including myself, who I am aware of that have encountered weight gain on this med. That is a rare occurance though according to my pdoc, MD, and other medical professionals.
As a person who has done well with this med, I recommend that you give the Abilify a try. Each med will effect every person differently-positively or negatively. Give it a try and see how it goes. You will know within about 3 weeks if it works for you as that is the time amount it take for it to begin to work in balance. By then, you will also notice if you are going to gain any weight or lose weight on the Abilify. Seriously.
Good luck to you!
a loving heart is the truest wisdom
I take Topamax, Buspar, Abilify, and Wellbutrin XL along with Lorzephan when needed. The Abilify was the drug that really pulled me out of the slump when I was severely manic back in 2003.
Back in 2002 I had just began taking my bipolar meds, and the pdoc was just beginning to increase the Topamax (mood stabilizer) and Wellbutrin XL (antidepressant) at that time. He aggressively increased the meds and added the Abilify immediately after the manic episode to get me off of the terrible high, psychosis, and mania that I was in. The Abilify helped aide in depression, hallucinations, and some mania. It worked and I'm very grateful for it.
Remember, every drug effects each person differently. Give yourself a chance with each med you take. If you begin to have side effects that are bothersome or get sick, contact the pdoc immediately. They will advise you as to what to do. Never stop taking the meds on your own if you feel they are not working. You could become sick; physically and mentally.